Been reading up quit a bit on suboxone and have read robert_325's quick taper detox recipe, as well as ibogaine therapy. Both by the way sound great and look like great options for me if i had extra $ and extra time from work, which i dont. I will have 10 days away from work to get off this chit. My question is, i have been take 60mg of hydrocodone for 3 years and just through in 30 mg's of oxycontin to the mix the last 6 months. I will be having hip surgery soon and plan on getting off meds after the surgery... I may have an elevated dose of oxy during that time, How long will i go through w/d? is 10 days enough? my conclusion is cold turkey and ibogaine are the quickest ways, unfortunately mexico and canada are not an option for the ibogaine nor do i want an untrained MD taking care of me during the "trip". so that leves cold vs. subs, subs sound great but a longer detox plus the chance of addiction to subs then w/d from those which sound pretty bad and long lasting, i would rather have it miserable for a week then moderate for 2 weeks or longer as far as wd's go plus i have the induction fees and the embaressment of seeing the sub dr., small town here nothing, even NA or AA is confidential... I cant decide there are so many pros and cons to each... any advice is good advice... thanks in advanced everyone and a special thanks to Pattishan for her help and advice...
This is a tough decision. And maybe I'm going to complicate it even more but have you thought about slowly reducing your opiate use after the surgery. If you are very determined, it is the best way to go. You'll avoid the majority of the withdrawals and it is cheaper. Only drawback is that it will take several weeks to taper off the meds. Just my thoughts.
PS. I know you posted before, and I can't remember of what you spoke. If tapering was not an option for you, sorry to bring it up again.
Father, this is kind of going to be a personal choice for you. The pro side of suboxone would be that you will have energy, it does have some pain blocking capabilities, it will quell craving and stop withdrawal with the first dose. The con would be that it is expensive and that runs alot of people away from it. Another plus is that when you are on suboxone, your brain is working to heal from the long term opiate dependence. It is the strangest medication I know of personally, it does not test positive as an opiate, but DOT jobs, Trucking jobs, Hospital employment screens and maybe coal mining jobs will check for bupenorphine. Most other employers and even probation offices do NOT check for bupe and that is the only thing it will show up for. When someone becomes opiate dependent, the natural system for relieving pain in the brain crashes.
Opiate withdrawal symptoms are simply signals sent by all the systems of the body to bypass the damaged crashed system and get the brain to release opiate or get you to take some more. The first 4 or 5 days of cold turkey will be worst of it, however, each person is different and it could last to some degree for several weeks, although it should get better each day. I can't guarantee you 10 days off from work while you cold turkey will have you feeling great when you go back to work. There is a formula called the Thomas recipe ( google the thomas recipe opiate withdrawal) and Thomas kept a journal of how he felt each day while he took over the counter meds, supplements and some rx meds to treat his opiate withdrawal. It is worth reading. Our bodies are designed to work, when we become opiate dependent, we work harder and push past where we should stop. If you decide to cold turkey, I will recommend walking for exercise or some form of exercise that you can do. I do know you are having surgery so I tell you to use your own good judgement and the advice of your doctor before trying to exercise or walk, but, it does several things that help speed up the withdrawal time and lessen the severity of the symptoms. It sends a signal to the brain that the system that was once in place to relieve pain needs to reboot. It produces endorphins and those make you feel better mentally and physically, and it helps regulate the eat-sleep-wake cycles. I walked when I was tapering off suboxone and can verify it works. I am NOT an athlete, I hate exercise, but I was advised by a man who used to post here named mpvt to do the exercise and it does work. But, again, if this will harm your physically, don't do it. There are a couple of meds that help with opiate withdrawal symptoms, clonidine, which helps with anxiety, restless leg and insomnia and methacarbomal that helps with tummy issues, both are rx's. I wish I could answer this definitively for you, but I commend you so highly for investigating your options ahead of time, very smart of you. I waited to see if anyone else would answer, and they very well could later. To me, the site is slow for questions and answers on sunday as people are out doing things and going to church, but it picks back up at night, when they are home. Hang in there and keep checking back for responses. Pattishan
I would agree with Laurie on this, that after your hip surgery, a slow taper or as fast as you can handle would be the best way for you to go. What type of hip surgery are you having.? Replacement? My son just had arthoscopy hip surgery, & said he never did even need a pain pill, because it felt so much better it didn't hurt! He had a burr or something on the ball of the hip they removed so that took all of his pain away. Once your pain level drops down you just have to make yourself drop down in dosage too. I wish you all the best, but the ultimate decision is with you...
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2010 • 2 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 19 Apr 2011 • 8 answers
Posted 9 May 2011 • 6 answers
Posted 15 Jun 2011 • 1 answer